Alert archive / Wisconsin / Winter Storm Warnings in 2013

Winter Storm Warning 5, NWS Green Bay, WI

April 22, 2013Vilas County, Wisconsin

NWS Green Bay, WI issued this winter storm warning at Apr 22, 2013, 4:03 AM CDT for Vilas County, Wisconsin. It took effect at Apr 22, 2013, 7:00 PM CDT. It was in force for 16 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 22, 2013, 4:03 AM CDT (09:03 UTC)
In effect from
Apr 22, 2013, 7:00 PM CDT
Expired
Apr 23, 2013, 10:43 AM CDT
In force
16 hr
Issued by
NWS Green Bay, WI

County Vilas County, WI

The radar

The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 9:00 PM CDTSNOW 1Winchester, WICOUTESY OF WJFW-TV
Apr 22, 9:10 PM CDTSNOW 15 Sw Boulder Junction, WICOURTESY OF WJFW-TV
Apr 22, 9:15 PM CDTSNOW 0.3Arbor Vitae, WICOURTESY OF WJFW-TV
Apr 22, 9:30 PM CDTSNOW 1.51 E Presque Isle, WICOURTESY OF WJFW-TV
Apr 22, 9:30 PM CDTSNOW 1.85 Sw Lac Du Flambeau, WICOURTESY OF WJFW-TV
Apr 23, 5:30 AM CDTSNOW 1Eagle River, WI
Apr 23, 5:30 AM CDTSNOW 2Boulder Junction, WI
Apr 23, 5:32 AM CDTHEAVY SNOW 8Manitowish Waters, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WWUS43 KGRB 220903
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
403 AM CDT MON APR 22 2013

...MORE WINTRY WEATHER FOR FAR NORTHWEST WISCONSIN...

.A COLD FRONT WILL PUSH INTO THE AREA FROM THE WEST THIS
MORNING...THEN STALL. A STORM SYSTEM IS EXPECTED TO RIDE NORTHEAST
ALONG THE FRONT TONIGHT. JUST ENOUGH COLD AIR IS EXPECTED TO MAKE
IT INTO THE NORTHWEST PART OF THE STATE TO CAUSE THE BULK OF THE
PRECIPITATION TO FALL AS SNOW IN THAT AREA...SO SIGNIFICANT
ACCUMULATIONS ARE LIKELY.

WIZ005-221615-
/O.NEW.KGRB.WS.W.0005.130423T0000Z-130423T1700Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
403 AM CDT MON APR 22 2013

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON
CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO NOON CDT TUESDAY.

* SOME VERY LIGHT RAIN OR DRIZZLE IS EXPECTED THIS MORNING. 

* A STEADIER RAIN WILL DEVELOP THIS AFTERNOON.

* THE RAIN WILL CHANGE TO MAINLY SNOW OVER NORTHWEST VILAS COUNTY
  THIS EVENING...WITH THE SNOWS CONTINUING INTO TUESDAY MORNING.
  THE SNOW COULD BE HEAVY AT TIMES. 

* THE PRECIPITATION SHOULD REMAIN MAINLY RAIN IN SOUTHEAST VILAS
  COUNTY UNTIL LATE IN THE NIGHT...AND NOT CHANGE TO SNOW UNTIL
  AFTER THE BULK OF THE PRECIPITATION HAS FALLEN.

* SOME SLEET AND FREEZING RAIN WILL ALSO OCCUR AT TIMES.

* SNOWFALL ACCUMULATIONS WILL RANGE FROM 5 TO 9 INCHES IN FAR
  NORTHWEST VILAS COUNTY...TO 1 TO 3 INCHES IN THE SOUTHEAST.

* AREAS WHICH RECEIVE PRIMARILY SNOW WILL EXPERIENCE HAZARDOUS
  TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE FORECAST. THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU
MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS
ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

SKOWRONSKI
6 follow-up statements
956 
WWUS43 KGRB 221549
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1049 AM CDT MON APR 22 2013

...MORE WINTRY WEATHER FOR FAR NORTH-CENTRAL WISCONSIN...

.A COLD FRONT WILL STALL OVER CENTRAL WISCONSIN THIS AFTERNOON. 
A STORM SYSTEM IS EXPECTED TO RIDE NORTHEAST ALONG THE FRONT
TONIGHT. JUST ENOUGH COLD AIR IS EXPECTED TO MAKE IT INTO THE
NORTHWEST QUARTER OF THE STATE TO CAUSE THE BULK OF THE
PRECIPITATION TO FALL AS SNOW IN THAT AREA...SO SIGNIFICANT
ACCUMULATIONS ARE LIKELY.

WIZ005-222200-
/O.CON.KGRB.WS.W.0005.130423T0000Z-130423T1700Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
1049 AM CDT MON APR 22 2013

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO NOON CDT TUESDAY...

* A STEADIER RAIN IS FORECAST TO DEVELOP THIS AFTERNOON.

* THE RAIN WILL CHANGE TO MAINLY SNOW OVER NORTHWEST VILAS 
  COUNTY THIS EVENING...WITH THE SNOWS CONTINUING INTO TUESDAY 
  MORNING. THE SNOW COULD BE HEAVY AT TIMES. 

* THE PRECIPITATION SHOULD REMAIN MAINLY RAIN IN SOUTHEAST VILAS 
  COUNTY UNTIL LATE IN THE NIGHT...AND NOT CHANGE TO SNOW UNTIL 
  AFTER THE BULK OF THE PRECIPITATION HAS FALLEN. 

* SOME SLEET AND FREEZING RAIN WILL ALSO OCCUR AT TIMES.

* SNOWFALL ACCUMULATIONS WILL RANGE FROM 5 TO 9 INCHES IN FAR 
  NORTHWEST VILAS COUNTY...TO 1 TO 3 INCHES IN THE SOUTHEAST. 

* AREAS WHICH RECEIVE PRIMARILY SNOW WILL EXPERIENCE HAZARDOUS 
  TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE FORECAST. THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU
MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS
ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

AK
511 
WWUS43 KGRB 222017
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT MON APR 22 2013

...MORE WINTRY WEATHER FOR FAR NORTH-CENTRAL WISCONSIN...

.A COLD FRONT HAS STALLED OVER CENTRAL WISCONSIN AND WILL BE THE
PRIMARY FOCUS FOR PRECIPITATION. A STORM SYSTEM IS EXPECTED TO
RIDE NORTHEAST ALONG THE FRONT TONIGHT. JUST ENOUGH COLD AIR IS
EXPECTED TO MAKE IT INTO THE NORTHWEST QUARTER OF THE STATE TO
CAUSE THE BULK OF THE PRECIPITATION TO FALL AS SNOW IN THAT
AREA...SO SIGNIFICANT ACCUMULATIONS ARE LIKELY.

WIZ005-230430-
/O.CON.KGRB.WS.W.0005.130423T0000Z-130423T1700Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
317 PM CDT MON APR 22 2013

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO NOON CDT TUESDAY...

* RAIN IS FORECAST TO BECOME MORE WIDESPREAD THIS EVENING.

* THE RAIN WILL CHANGE TO MAINLY SNOW OVER NORTHWEST VILAS 
  COUNTY THIS EVENING...WITH THE SNOWS CONTINUING INTO TUESDAY 
  MORNING. THE SNOW COULD BE HEAVY AT TIMES. 

* THE PRECIPITATION SHOULD REMAIN MAINLY RAIN IN SOUTHEAST VILAS 
  COUNTY UNTIL LATE IN THE NIGHT...AND NOT CHANGE TO SNOW UNTIL 
  AFTER THE BULK OF THE PRECIPITATION HAS FALLEN. 

* SOME SLEET MAY MIX WITH THE RAIN AND SNOW AT TIMES.

* SNOWFALL ACCUMULATIONS WILL RANGE FROM 6 TO 10 INCHES IN FAR
  NORTHWEST VILAS COUNTY...TO 2 TO 4 INCHES IN THE SOUTHEAST.

* AREAS WHICH RECEIVE PRIMARILY SNOW WILL EXPERIENCE HAZARDOUS 
  TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE FORECAST. THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU
MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS
ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

WIZ010-230430-
/O.NEW.KGRB.WW.Y.0023.130423T0000Z-130423T1700Z/
ONEIDA-
INCLUDING THE CITY OF...RHINELANDER
317 PM CDT MON APR 22 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
NOON CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM
THIS EVENING TO NOON CDT TUESDAY.

* RAIN IS FORECAST TO BECOME MORE WIDESPREAD THIS EVENING.

* THE RAIN WILL CHANGE TO MAINLY SNOW OVER NORTHWEST ONEIDA COUNTY
  AROUND MIDNIGHT...WITH THE SNOWS CONTINUING INTO TUESDAY
  MORNING. THE SNOW COULD BRIEFLY BE HEAVY AT TIMES.

* THE PRECIPITATION SHOULD REMAIN MAINLY RAIN IN SOUTHEAST ONEIDA
  COUNTY UNTIL LATE IN THE NIGHT...AND NOT CHANGE TO SNOW UNTIL
  AFTER THE BULK OF THE PRECIPITATION HAS FALLEN.

* SNOWFALL ACCUMULATIONS WILL RANGE FROM 3 TO 5 INCHES IN FAR
  NORTHWEST ONEIDA COUNTY...TO 1 TO 3 INCHES IN THE SOUTHEAST.

* AREAS WHICH RECEIVE PRIMARILY SNOW WILL EXPERIENCE HAZARDOUS 
  TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE
LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.
&&

$$

AK
240 
WWUS43 KGRB 230334
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1034 PM CDT MON APR 22 2013

...MORE SNOW FOR NORTH CENTRAL WISCONSIN...

.A STORM SYSTEM MOVING FROM EASTERN IOWA TO EASTERN UPPER MICHIGAN
WILL BRING MORE WINTRY WEATHER TO NORTH CENTRAL WISCONSIN
OVERNIGHT AND TUESDAY MORNING. SNOW WILL BE HEAVY AT TIMES IN
VILAS COUNTY WITH RAIN CHANGING TO SNOW FROM WEST TO EAST IN
ONEIDA COUNTY. 

SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE IN NORTHWEST VILAS
COUNTY WITH 3 TO 5 INCHES IN WESTERN ONEIDA COUNTY. THE BIGGEST
SNOWS WILL BE IN THE WESTERN PARTS OF BOTH COUNTIES WITH LESS IN
THE EAST. THE WET AND HEAVY SNOW WILL MAKE FOR DIFFICULT TRAVEL AND
SHOVELING AND COULD CAUSE SOME TREE BRANCHES TO FALL.


WIZ005-231145-
/O.CON.KGRB.WS.W.0005.000000T0000Z-130423T1700Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
1034 PM CDT MON APR 22 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CDT
TUESDAY...

* SNOW WILL CONTINUE INTO TUESDAY MORNING. THE SNOW COULD BE
  HEAVY AT TIMES.

* SOME SLEET MAY MIX WITH THE SNOW.

* SNOWFALL ACCUMULATIONS WILL RANGE FROM 6 TO 10 INCHES IN FAR 
  NORTHWEST VILAS COUNTY...TO 2 TO 4 INCHES IN THE SOUTHEAST. 

* HAZARDOUS TRAVEL CONDITIONS AND DIFFICULT SHOVELING OF THE SNOW
  IS EXPECTED AS IT WILL BE VERY WET AND HEAVY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE FORECAST. THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU
MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS
ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

WIZ010-231145-
/O.CON.KGRB.WW.Y.0023.000000T0000Z-130423T1700Z/
ONEIDA-
INCLUDING THE CITY OF...RHINELANDER
1034 PM CDT MON APR 22 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CDT
TUESDAY...

* THE RAIN WILL CHANGE TO MAINLY SNOW OVER NORTHWEST ONEIDA 
  COUNTY AROUND MIDNIGHT...WITH THE SNOWS CONTINUING INTO 
  TUESDAY MORNING. THE SNOW COULD BRIEFLY BE HEAVY AT TIMES. 

* THE PRECIPITATION SHOULD REMAIN MAINLY RAIN IN SOUTHEAST 
  ONEIDA COUNTY UNTIL LATE IN THE NIGHT...AND NOT CHANGE TO SNOW 
  UNTIL AFTER THE BULK OF THE PRECIPITATION HAS FALLEN. 

* SNOWFALL ACCUMULATIONS WILL RANGE FROM 3 TO 5 INCHES IN FAR 
  NORTHWEST ONEIDA COUNTY...TO 1 TO 3 INCHES IN THE SOUTHEAST. 

* THE WET SNOW WILL MAKE FOR HAZARDOUS TRAVELING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511. 
&&

$$
482 
WWUS43 KGRB 230928
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
428 AM CDT TUE APR 23 2013

...MORE SNOW FOR NORTH CENTRAL WISCONSIN...

.A STORM SYSTEM MOVING INTO EASTERN UPPER MICHIGAN TODAY WILL
CONTINUE TO BRING SNOW OR A SNOW MIX TO NORTH CENTRAL WISCONSIN
THIS MORNING. SNOW WILL BE HEAVY AT TIMES OVER VILAS COUNTY AND
FAR NORTHWEST ONEIDA COUNTY. FOR THE REST OF ONEIDA COUNTY...RAIN
WILL CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST THIS MORNING. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE OVER NORTHWEST
VILAS COUNTY WITH 3 TO 5 INCHES IN WESTERN ONEIDA COUNTY. THE
BIGGEST SNOWS WILL BE IN THE WESTERN PARTS OF BOTH COUNTIES WITH
MUCH LESS IN THE EAST. THE WET AND HEAVY SNOW WILL MAKE FOR
DIFFICULT TRAVEL AND SHOVELING AND COULD CAUSE SOME TREE BRANCHES
TO FALL.

WIZ005-231700-
/O.CON.KGRB.WS.W.0005.000000T0000Z-130423T1700Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
428 AM CDT TUE APR 23 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* SNOW WILL CONTINUE THIS MORNING. THE SNOW COULD BE HEAVY AT
  TIMES.

* SOME SLEET MAY MIX WITH THE SNOW.

* SNOWFALL ACCUMULATIONS WILL RANGE FROM 6 TO 10 INCHES IN FAR 
  NORTHWEST VILAS COUNTY...TO 2 TO 4 INCHES IN THE SOUTHEAST. 

* HAZARDOUS TRAVEL CONDITIONS AND DIFFICULT SHOVELING OF THE 
  SNOW IS EXPECTED AS IT WILL BE VERY WET AND HEAVY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE FORECAST. THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU
MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS
ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

WIZ010-231700-
/O.CON.KGRB.WW.Y.0023.000000T0000Z-130423T1700Z/
ONEIDA-
INCLUDING THE CITY OF...RHINELANDER
428 AM CDT TUE APR 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CDT
TODAY...

* SNOW WILL CONTINUE OVER NORTHWEST ONEIDA COUNTY EARLY THIS
  MORNING WHILE RAIN CHANGING TO SNOW IS EXPECTED ELSEWHERE AND
  THEN LINGER THIS MORNING. THE SNOW COULD BRIEFLY BE HEAVY AT
  TIMES AND BE MIXED WITH SLEET.

* SNOWFALL ACCUMULATIONS WILL RANGE FROM 3 TO 5 INCHES IN FAR 
  NORTHWEST ONEIDA COUNTY...TO 1 TO 3 INCHES IN THE SOUTHEAST. 

* THE WET SNOW WILL MAKE FOR HAZARDOUS TRAVELING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511. 
&&

$$
036 
WWUS43 KGRB 231052
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
552 AM CDT TUE APR 23 2013

...UP TO 8 INCHES OF SNOW OVER FAR WESTERN VILAS COUNTY...

.A STORM SYSTEM WHICH TRACKED OVER WISCONSIN OVERNIGHT PRODUCED
UP TO 8 INCHES OF SNOW OVER FAR WESTERN VILAS COUNTY. AS THE
STORM SYSTEM SHIFTS INTO EASTERN UPPER MICHIGAN THIS MORNING...THE
SNOW WILL DIMINISH TO SCATTERED SNOW SHOWERS BEFORE ENDING.
UNPLOWED OR UNTREATED ROADS WILL REMAIN HAZARDOUS THIS MORNING DUE
TO THE WET HEAVY SNOWFALL.

WIZ010-231200-
/O.CAN.KGRB.WW.Y.0023.000000T0000Z-130423T1700Z/
ONEIDA-
INCLUDING THE CITY OF...RHINELANDER
552 AM CDT TUE APR 23 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW OVER NORTHWEST ONEIDA COUNTY HAS DIMINISHED TO SCATTERED SNOW
SHOWERS. LIGHT SNOW OR RAIN SHOWERS ARE EXPECTED ELSEWHERE. 
SLIPPERY DRIVING CONDITIONS ARE EXPECTED THIS MORNING DUE TO THE
OVERNIGHT SNOWFALL....ESPECIALLY OVER WESTERN ONEIDA COUNTY.

$$

WIZ005-231700-
/O.CON.KGRB.WS.W.0005.000000T0000Z-130423T1700Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
552 AM CDT TUE APR 23 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* THE THREAT OF HEAVY SNOW HAS ENDED...ADDITIONAL MINOR
  ACCUMULATION OF SNOWFALL WILL LINGER THIS MORNING. LOCAL LAW
  ENFORCEMENT HAS REPORTED THAT A WET HEAVY SNOW HAS CREATED
  TREACHEROUS DRIVING CONDITIONS OVER THE WEST HALF OF THE COUNTY.

* TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 6 TO 10 INCHES IN
  FAR WEST VILAS COUNTY...TO 1 TO 3 INCHES IN THE EAST.

* HAZARDOUS TRAVEL CONDITIONS AND DIFFICULT SHOVELING OF THE 
  SNOW IS EXPECTED AS IT WILL BE VERY WET AND HEAVY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE FORECAST. THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU
MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS
ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$
959 
WWUS43 KGRB 231543
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1043 AM CDT TUE APR 23 2013

...WINTER STORM WARNING IS CANCELLED...

.THE AREA OF LOW PRESSURE AND COLD FRONT RESPONSIBLE FOR THE HEAVY
SNOW LAST NIGHT AND EARLY THIS MORNING...HAVE PULLED AWAY FROM
NORTH-CENTRAL WISCONSIN.

WIZ005-231645-
/O.CAN.KGRB.WS.W.0005.000000T0000Z-130423T1700Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
1043 AM CDT TUE APR 23 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
WINTER STORM WARNING. 

THE SIGNIFICANT SNOWS OVER NORTHWEST VILAS COUNTY HAVE ENDED WITH
ONLY SCATTERED LIGHT SNOW SHOWERS LEFT BEHIND. ANY ADDITIONAL
ACCUMULATIONS WOULD BE A TRACE TO A COUPLE TENTHS OF AN INCH.
THEREFORE...THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

AK

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 22, 3:32 AM CDT, 31 minutes earlier.

Area forecast discussion, Apr 22, 3:32 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
332 AM CDT MON APR 22 2013

HEADLINE CODING IS BELOW. REST OF DISCUSSION TO FOLLOW A LITTLE
LATER.

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1057 PM CDT SUN APR 21 2013

LOW LEVEL WIND SHEAR POSSIBLE TONIGHT AS SOUTH WINDS
INCREASE TO AROUND 40 KTS AT 1000FT AGL WITH SOUTHEAST SURFACE
WINDS AROUND 10 KNOTS. AN AREA OF RAIN WILL ARRIVE FROM THE WEST
AND CAUSE CEILINGS AND VISIBILITIES TO LOWER FROM WEST TO EAST.
MVFR OR IFR CONDITIONS LIKELY WEST OF GREEN BAY BY DAYBREAK.
SHOWERS EXPECTED MONDAY WITH MVFR CONDITIONS AT
GRB/ATW/OSH/MTW/SUE/MNM AND MVFR OR IFR FURTHER WEST.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 7 PM THIS EVENING TO NOON CDT TUESDAY
FOR WIZ005.
&&

AVIATION.......RDM
Hazardous weather outlook, Apr 21, 3:16 PM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CDT SUN APR 21 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
316 PM CDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE ACROSS NORTH-CENTRAL
WISCONSIN MONDAY NIGHT INTO TUESDAY. MIXED PRECIPITATION IS
EXPECTED TO CHANGE TO SNOW OVERNIGHT...WITH SIGNIFICANT
ACCUMULATION EXPECTED NORTH AND WEST OF A LINE FROM TRIPOLI TO
LAND O LAKES. 3 TO 6 INCHES OF SNOW ARE POSSIBLE. BE SURE TO
MONITOR LATER FORECASTS FOR MORE SPECIFIC INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-222030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
316 PM CDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT DUE TO
PERSISTENT SOUTHEAST WINDS AND BUILDING WAVES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE MONDAY...AND
AGAIN AFTER THE FRONT PASSES THROUGH TUESDAY.

AK/TE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:17 PM CDTWinter Weather AdvisoryGRBOneida15 hr

Nearby

Winter Storm Warnings in Wisconsin, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.